More a spot diagnosis than a vignette per se.
Urine in the urine bag and tubing. There is no overt bleeding.
- What condition is being treated here?
[Updated 29th September 2017]
This is quite a classic – bright orange urine as a result of rifampicin ingestion (for tuberculosis). Sweat and tears may also be orange as a consequence. I could not really find out why this happens however! The effect usually does not last the entire day, and will stop once rifampicin is discontinued. While potentially visually disturbing to patients who are not counselled (or who have forgotten) about this side effect, it is an essentially harmless phenomenon.
There are several other causes of orange urine, including food dyes, sulfasalazine, and phenazopyridine.
This blog is for information purposes only. The content is not intended as medical advice, diagnosis, or treatment. Should you have a medical or dermatological problem, please consult with your physician. None of the information or recommendations on this website should be interpreted as medical advice.
All product reviews, recommendations, and references are based on the author’s personal experience and impressions using the products. All views and opinions are the author’s own.
This blog post may contain affiliate links. An affiliate link means we may earn a commission if you click on a link and make a purchase, without any extra cost to you.
Please see our Disclaimer for more information.